Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 612, NWS Jackson, MS

August 30, 2000Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2000, 7:17 PM CDT for Lamar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2000, 7:17 PM CDT (00:17 UTC)
Expired
Aug 30, 2000, 7:45 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2616 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 310018
SVRJAN
MSC073-310045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT WED AUG 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 745 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER LAMAR COUNTY...OR ABOUT 5 MILES WEST OF 
  LUMBERTON...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL LAMAR COUNTY 

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

74

LAT...LON 3099 8943 3103 8938 3117 8948 3110 8964
          3101 8964 3103 8951

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:25 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 30, 5:25 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT WED AUG 30 2000

CONVECTION CURRENTLY FIRING OVER SRN SECTIONS. UPDATED SRN ZONES TO
ADD SLIGHT POPS FOR THIS EVENING.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:16 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln29 min
Aug 31, 2:44 PM CDTSevere Thunderstorm WarningJANFranklin31 min
Aug 31, 3:02 PM CDTSevere Thunderstorm WarningJANMarion28 min
Aug 31, 3:05 PM CDTSevere Thunderstorm WarningJANCovington25 min
Aug 31, 3:23 PM CDTSevere Thunderstorm WarningJANForrest, Lamar37 min
Aug 31, 3:31 PM CDTSevere Thunderstorm WarningJANCovington44 min
Aug 31, 3:50 PM CDTSevere Thunderstorm WarningJANJefferson Davis25 min
Aug 31, 3:56 PM CDTSevere Thunderstorm WarningJANJones34 min
Aug 31, 4:02 PM CDTSevere Thunderstorm WarningJANForrest28 min
Aug 31, 4:09 PM CDTSevere Thunderstorm WarningJANLamar41 min
Aug 31, 4:19 PM CDTSevere Thunderstorm WarningJANHinds, Madison41 min
Aug 31, 4:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones47 min
Aug 31, 4:52 PM CDTSevere Thunderstorm WarningJANCovington, Smith38 min
Aug 31, 5:03 PM CDTSevere Thunderstorm WarningJANHinds, Rankin42 min
Aug 31, 5:18 PM CDTSevere Thunderstorm WarningJANJefferson Davis42 min
Aug 31, 5:25 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson35 min
Aug 31, 5:38 PM CDTSevere Thunderstorm WarningJANRankin, Smith37 min
Aug 31, 6:24 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis36 min
Aug 31, 6:28 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.